# SDR CA981014011

- Difficulty date: July 18, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-30
- Engine: Lyc IO320B1A
- System (JASC): 7310 · Engine Fuel Distribution
- Part: Line
- Part number: 24382000
- Condition: Clogged
- Location: Fuel System
- Part time: 8,789 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A ROUTINE MAINTENANCE ENGINE START-UP, NO FUEL WAS OBSERVED COMING FROM THE INTAKE DRAIN AFTER A HEAVY PRIME.  THE ENGINE COWLINGS WERE REMOVED AND THE ENGINE WAS AGAIN PRIMED FOR SEVERAL MINUTES, FUEL WAS NOW OBSERVED COMING FROM THE ALTERNATE AIR BOX.  THE HOSE WAS PULLED OFF AN INTAKE DRAIN VALVE AND ABOUT ONE QUART OF FUEL DRAINED OFF.  CLOSER INSPECTION FOUND THE FUEL DRAIN LINES TEED INTO ONE AND THIS TEE WAS PLUGGED.  WHEN EXAMINING THE MATERIAL IN THE TEE, IT APPEARS THAT OVER THE YEARS, FUEL DYE HAD COAGULATED AND PLUGGED THE LINE.
